Hepatitis C Community
Mucous
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Mucous

Anyone experiencing mucous problem?
Related Discussions
3 Comments Post a Comment
Blank
Avatar_n_tn
Potential Remedies

throat; mucus; albuminous (white, thick);

am-m., bor., 2caust., merc-c., 1nat-m., 2nat-s., sel., sulph.
Blank
Avatar_f_tn
I am sorry I haven't been able to acknowledge your posts regarding the mucous issue.

jmjm530-I take a clarinex for the itching problem almost everyday. After reading some of the other posts, I believe it's part of the side effects to the treatments.

revenire & compulsive-I do believe I answered your question on down in the postings? Definitely not a bug.

painterlady13-I also take clarinex, but not for sinus, for latex allergy & itching.

honey11-My Doctor has been informed throughout the 3 yrs. I truly believe it's the meds. I have been off of interferon for about 7 mths., at this time, & I still have the problem.

Susan400- Ditto for the sides you are experiencing. I spent yesterday having nerve & muscle testing. I have had this before, but this time the results were much worse. I think I have related my Neuropathy problem of feet, legs & right hand. This time it has traveled to my right shoulder also. I have had to finally give into a walker(with a seat on it), instead of the cane. I have fallen 14 times, due to numbness, and it is for sure that the Good Lord was watching over me. All Doctors seen (16), at this point are leaning towards the Neuropathy  being caused by the interferons.

I am having 2 more neurological tests done on 1/3/07,& prior to that, I have an appt. at Shands on 12/28/06. Dr. J arranged this. We are definitely going to get to the bottom of this.

chcnme-I think at this point I have had almost every test done at least twice & going for more. It is definitely not a dehydration problem, as I can not drink anything but water, as my mouth still flares up from the meds. I drink at least close to a gallon a day, as my mouth stays so dry. This is what makes me really wonder, with a dry mouth, chapped lips all the time, how can I have all the mucous & where is it coming from?

Doubledose-Ditto on your sides also. All day long this occurs, and especially I have noticed with eating ice,or ice cream,& drinking water. Very foamy. You bet your life it's irritating!

Myown-Thanks for your caring!

sambone-I don't know what to think of your comment?

pdilly-for your sake I hope it doesn't last, and we can find out how to stop it. I am trying.

I guess this is minor compared to many others suffering in this world, but at least we know that we are not alone in this side effect. I don't know about the rest of you, but sometimes I feel like something is playing with my mind!

Sandy
Blank
Avatar_n_tn
Just another comment:  I often think that maybe the interferon triggers a general autoimmune reaction in some of us, and various organs and systems are reacting to the ongoing state of 'hyper-immunity'.  Our skin can flare up over almost any stimuli.  Joints go crazy for no particular reason.  Nerves flare with burning, electrical pain, or just numbness.  And in the case of the mucous, I think our soft tissues are probably reacting as if an immune stimulating pathogen were attacking them, thus causing the constant secretions, and reactions without any known external cause.

My other scenario is this:  Maybe on the other hand, the much maligned, and often controversial, 'persistent HCV' supposedly lingering in tissues and organs after SVR, (if they actually exist....'disclaimer...disclaimer...for the doubters) may cause this ongoing irritation/inflammation, and provoke a constant reaction, which we experience as mucous over-production.(and other symptoms as well, in other organs)

So either way, the mucous probably comes from immune system reactions....In scenario #1, reacting to itself;  In scenario #2, reacting to minute quantities of sub-detectable HCV, replicating in the tissues, long after SVR.

Bottom line:  I am not sure that it is going to go away!  Theory #1 probably holds more hope for resolution...maybe....but still I think that once these interferon induced autoimmune disorders become entrenched, they may not be just temporary.  

I am sorry you are dealing with a variety of problems after tx.  I have been on a medical testing odyssey myself for the last three years,(since SVR) trying to discover the causes and extent of all the damage done to my body.  Not many answers yet, other than a diagnosis of:  "some sort of autoimmune state caused by the interferon, that mimics other AI diseases, but is distinct on its own."  That diagnosis and a quarter (well maybe three bucks) will buy me a cup of coffee.  

DoubleDose
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
17 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
This is Driving Your Emotional Eati...
Jul 02 by Roger Gould, M.D.Blank
5856747_tn?1403352282
Blank
Sleep Apnoea
Jun 28 by Andrew John Rynne, MDBlank
Top Hepatitis Answerers
Avatar_f_tn
Blank
dontworry_behappy1
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
Avatar_f_tn
Blank
nan535
Brooklyn, NY
446474_tn?1404424777
Blank
HectorSF
CA
1815939_tn?1377995399
Blank
pooh55811
96938_tn?1189803458
Blank
FlGuy
South, FL